1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. Terrapinzflyer
    Police in HRM are issuing a warning about the dangers of street drugs following several recent incidents involving people being hospitalized.


    Police say they are investigating “at least a couple of incidents” involving young adults having to be hospitalized after taking ‘MDMA’ otherwise known as ecstasy.

    Although the victims were unknown to each other, police say it is believed the incidents are stemming from a bad batch of MDMA circulating within HRM.

    In a release issued this afternoon, police are warning people synthetic drugs such as ecstasy are made in unprofessional laboratories by people who have no training or background in chemistry or science.

    These drugs can have a severe impact on a person’s health, police adds.


    LAURA WARREN, FOR METRO HALIFAX
    Published: April 07, 2011 4:52 p.m.

    http://www.metronews.ca/halifax/local/article/826474--police-issue-street-drug-warning-in-hrm

Comments

  1. Alfa
    Thats quite uninformative. Surely these pills do not contain only MDMA. If they contain MDMA at all.
  2. Terrapinzflyer
    I have been unable to find any more detailed info- other then that the pills have been sent in for testing to Health Canada. Judging by what I'm reading they opted to issue the warning as soon as the hospitalizations became known rather then wait until they had real info, which I must say, I can respect.
  3. squeezix
    Thanks for the heads up guys, just trying to keep this thread alive so my Canadian cousins can dance safe. I like these threads to stay at the top until we get an ID on the pills. There's a lot of pressed pills out tehre right now that run purple with reagent, but feel like poison after ingestion.
  4. zerozerohero
    They should quickly release more detailed info on said product, especially if it comes in pill form and is therefore easy to recognize. This would at least minimize further incidents.
  5. Motorhead
    Ecstasy takers in hospital

    Police in the Halifax area say they've identified the party drug that made several people sick since last weekend.

    Several people between the ages of 17 and 25 wound up in hospital last weekend after taking what they thought was ecstasy. Some were there for days, and a representative for the Capital District Health Authority said one person was treated in the intensive care unit.

    RCMP said Friday that a drug analysis revealed the tablets were actually a substance called Foxy, also known as psychedelic tryptamine.


    Unlike ecstasy, psychedelic tryptamine can cause hallucinations, vomiting, nausea and paranoia. Police said the drug has been associated with two deaths in the U.S. due to kidney failure.

    RCMP Const. Craig Foley, who is with the RCMP's synthetic drug unit, said said many tablets that are presented as ecstasy are only pure about 25 per cent of time when they are tested by Health Canada.

    "We as police, the people on the streets and even the traffickers don't have any idea what is in these tablets," he told CBC News.

    "You can usually speculate, but until we actually get our Health Canada analysis results back, we don't know what's in these tablets."

    Earlier on Friday, Dalhousie University sent an email to its 16,000 students, warning them of the pills.

    "This is not someone vomiting up a bad experience," said Mike Burns, the director of security services for Dalhousie University.

    "Young people in the hospital, been there for a couple of days, and you start to worry about things."

    In 2009, RCMP said ecstasy was as popular among teens and young adults in Nova Scotia as marijuana, but cautioned that many tablets were mislabelled.

    Nearly 60 per cent of the tablets sent for testing were a mixture of other substances, making the drugs more addictive and dangerous, RCMP said.

    CBC News
    April 08, 2011
    http://www.cbc.ca/news/canada/nova-scotia/story/2011/04/08/ns-ecstasy-halifax.html
  6. Terrapinzflyer
  7. zerozerohero
    after looking around, i have found no photo/description of said pills - again, such info could save a lot of other people the same trouble this week-end. If anyone on here has a source that could describe these pills, it would be very much appreciated.
  8. torachi
    Anyone know for sure that the test results were definitely 5-meo-dipt? Its seems pretty unprofessional to only give its street name and general compound family. The mugwumps remembers other times when things were also being called foxy, including 5-meo-amt.
  9. Terrapinzflyer
    I can't find an official updated press release, and this may be just a case of the press leaving out the chemicals actual name because it meant nothing to them...

    Unless there is compelling reason otherwise I would assume that it was indeed 5-meo-dipt - I have seen this in quite a few lab tests of (supposed) ecstasy pills over the past couple years especially in Canada.
  10. Motorhead
    Ya they never did release the official name, nor did they post a positive pill ID. There hasn't been a report of sickness this weekend past, so hopefully word has passed quickly on the street.
To make a comment simply sign up and become a member!